NRAS
22,864 members26,569 posts

Tocilizumab reaction after 9 months

Hello all -

I recently had my tenth infusion of tocilizumab and during the time I had the infusion there was nothing out of the ordinary to report however on my way home (a thirty minute drive) my skin started burning and itching so badly by the time I got home I swear I felt like peeling my skin off my flesh. (I was very close to home when this happened otherwise I would have gone straight to the ER) I didn't have any breathing or swelling issues and I had an epi-pen in my trauma kit which I was close to using but I called my rheumatologist who told me to take a large dose of prednisone and Benadryl. Fortunately I responded to that very quickly and was back to normal with 30-40 minutes. I have an appointment on Wednesday with my rheumatologist to discuss this but regardless of anything he might wish to try to prevent this, I think I'm done all together with tocilizumab. I've had anaphylactic reactions before to other completely non related drugs and I do not care to repeat the experience. Unfortunately I'm taking tocilizumab for my GCA and PMR in addition to my RA and it's done a great job of knocking my inflammation down. My labs are practically normal. The best they've been in 15 years which means absolutely nothing if this drug kills me ☹️

Has anyone else had a similar or other bad reaction to tocilizumab? Were you able to continue or did you stop?

Thanks so much for your time and consideration.

5 Replies
oldestnewest

Sorry to hear what a hard time you're having. I'm on Humira and have injection site reactions but nothing systemic. Hope you find something which works well for you.

2 likes
Reply

Thank you, I'm sure we will figure something out. It's a never ending trial and error cycle. That's for certain. 😊

2 likes
Reply

Yes I have the same reaction each time plus I get uti if I don't take a prophylactic antibiotics, I take antihistamine two days before infusion and for 4 days after plus 10 mga of prednisone 3 days before and 5 days after and it has sorted things out

2 likes
Reply

Thanks for your reply! I was thinking there had to be someone out there who was successful in managing the reaction. I am currently taking 10mg of prednisone daily and was at the time of the infusion so I will be curious to see what my rheumatologist has to say next week. I know he was super nervous when it happened.

1 like
Reply

Thank you for sharing. I am on this medicine and it is good to know what could happen. I have not had any big reactions. I do feel crappy on third day after infusion; I feel fine after that day.

1 like
Reply

You may also like...